Should I Switch?
Dec 17, 2006
I am currently taking the Combivir and Sustiva regimen 1 combivir in the morning and combivir and sustiva before bed..should i consider the new one a day pill?
Response from Dr. Wohl
Thsi is a switch many have been tempted to make. Overall it comes down to what you find lacking with your current regimen that Atripla has. If you dislike taking meds twice a day, have experienced fat loss of your limbs or face, have developed anemia or fatigue on Combivir or any other bothersome problem that may be due to this drug, then a switch make sense.
If not, and you are seduced mainly by the convenience, then you should know that a clinical study shows that both Combivir + Sustiva and Atripla are equal in getting the viral load to be undetectable (<50 copies/mL) in patients without prior treatment experience. Therefore, you should not face a risk of losing control of your virus. With any new drug there can be new side effects. Atripla is well tolerated. The drugs in it have been studied in thousands of people. Tenofovir, like all drugs, has a list of potential adverse effects. Overall these are pretty unusual and the great majority of people on this drug have no problems.
Talk to your doc. Weigh the pros and cons. Then make a decision. Either way, you probably win its just a matter of how.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Risk Having Sex During Period
- How Long Do I Wait To Get Tested After Getting A Tattoo?
- Risk Of HIV Transmission From Canker Sore
- Is Sore Throat An Acute Symptom Of HIV?
- Is White Spots A Sign Of Acute HIV Infection?
- White Discharge After Vaginal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.